Alert archive / Maine / Gale Warnings in 2011

Gale Warning 29, NWS Caribou, ME

November 19, 2011

NWS Caribou, ME issued this gale warning at Nov 19, 2011, 3:21 PM EST. It took effect at Nov 20, 2011, 6:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2011, 3:21 PM EST (20:21 UTC)
In effect from
Nov 20, 2011, 6:00 AM EST
Expired
Nov 20, 2011, 3:04 PM EST
In force
9 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

904 
WHUS71 KCAR 192021
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
321 PM EST SAT NOV 19 2011

ANZ050>052-200430-
/O.UPG.KCAR.SC.Y.0072.000000T0000Z-111121T0000Z/
/O.NEW.KCAR.GL.W.0029.111120T1100Z-111120T2300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
321 PM EST SAT NOV 19 2011

...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40
  KT. SEAS 10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
4 follow-up statements
878 
WHUS71 KCAR 200204
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
904 PM EST SAT NOV 19 2011

ANZ050>052-201200-
/O.CON.KCAR.GL.W.0029.111120T1100Z-111120T2300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
904 PM EST SAT NOV 19 2011

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40
  KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NORCROSS
866 
WHUS71 KCAR 200803
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
303 AM EST SUN NOV 20 2011

ANZ050>052-201700-
/O.CON.KCAR.GL.W.0029.111120T1100Z-111120T2300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
303 AM EST SUN NOV 20 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
440 
WHUS71 KCAR 201454
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
954 AM EST SUN NOV 20 2011

ANZ050>052-202300-
/O.CON.KCAR.GL.W.0029.000000T0000Z-111120T2300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
954 AM EST SUN NOV 20 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 35 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
904 
WHUS71 KCAR 202004
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
304 PM EST SUN NOV 20 2011

ANZ050>052-210415-
/O.CAN.KCAR.GL.W.0029.000000T0000Z-111120T2300Z/
/O.NEW.KCAR.SC.Y.0073.111120T2004Z-111121T1200Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
304 PM EST SUN NOV 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Nov 19, 3:08 PM EST, 13 minutes earlier.

Area forecast discussion, Nov 19, 3:08 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
308 PM EST SAT NOV 19 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST TONIGHT. THE COLD
FRONT WILL ENTER NORTHERN MAINE SUNDAY AFTERNOON AND THEN MOVE
OFF THE COAST BY SUNDAY EVENING. CANADIAN HIGH PRESSURE WILL BUILD
ACROSS THE AREA MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
FLAT UPPER RIDGE WILL CREST ACROSS THE REGION THIS EVENING AND
THEN MOVE EAST OF THE AREA LATER TONIGHT IN RESPONSE TO UPPER
TROUGH APPROACHING FROM THE WEST. SCATTERED TO BROKEN MID TO HIGH
CLOUDS WILL CONTINUE TO MOVE ACROSS THE REGION TONIGHT WITH THE
FLAT RIDGE. COLD FRONT ASSOCIATED WITH THE UPPER TROUGH WILL ENTER
NORTHWEST MAINE AROUND MID AFTERNOON AND SWEEP ACROSS THE STATE
AND OFF THE COAST SUNDAY EVENING. FRONTAL FORCING WILL PRODUCE
SHOWERS ACROSS NORTHERN MAINE BUT EXPECT PRECIPITATION AMOUNTS TO
BE ONLY AROUND A TENTH OF AN INCH DUE TO WEAK DYNAMICS ALOFT.
SOUTHWEST FLOW IN ADVANCE OF THE FRONT WILL INCREASE DURING THE
DAY ON SUNDAY WITH GUSTY WINDS, ESPECIALLY ALONG COASTAL SECTIONS.
BUFKIT FORECAST SOUNDINGS INDICATE WINDS TO REMAIN BELOW ADVISORY
CRITERIA AT THIS TIME, BUT UPCOMING SHIFTS WILL HAVE TO MONITOR
THIS CLOSELY IN CASE MIXING OCCURS HIGHER THAN FIRST THOUGHT.

WITH CLOUDS AT TIMES TONIGHT, EXPECT TEMPERATURES TO BOTTOM OUT A
COUPLE DEGREES ABOVE NORMAL FOR THIS TIME OF THE YEAR WITH UPPER
20S ACROSS THE NORTH AND IN THE 30S OVER DOWNEAST. SOUTHWEST FLOW
WILL ALLOW TEMPERATURES TO WARM INTO THE 50S ACROSS DOWNEAST ON
SUNDAY BUT THICKER CLOUDS AND LIMITED SUNSHINE WILL KEEP HIGHS IN
THE MID TO UPPER 40S ACROSS NORTHERN AND CENTRAL SECTIONS.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
WINDS ASSOCIATED WITH THE COLD FRONT WILL CONTINUE SUNDAY EVENING
WITH SOME 30 KT GUSTS POSSIBLE NORTH OF HOULTON AND ALONG THE
COAST. WINDS WILL DECREASE LATER IN THE NIGHT AND SKIES WILL
CLEAR. STRONG COLD AIR ADVECTION WILL BRING LOWS DOWN TO THE TEENS
IN NORTHERN ZONES AND UPPER 20S TOWARDS THE COAST. HIGH PRESSURE
DOMINATES MONDAY WITH CLEAR SKIES BUT BRISK TEMPERATURES. WINDS
WILL STILL BE GUSTY IN THE MORNING BUT DECREASE DURING THE
AFTERNOON. HIGHS WILL ONLY REACH THE UPPER 20S TO NEAR 30F IN THE
NORTHERN ZONES WHILE UPPER 30S TO NEAR 40 ARE EXPECTED IN THE DOWN
EAST AREA. WITH HIGH PRESSURE OVER THE AREA MONDAY NIGHT...THERE
IS A LOT OF POTENTIAL FOR A VERY COLD NIGHT. WINDS WILL BE NEAR
CALM BUT CLOUDS WILL BE THE WILD CARD. AM EXPECTING A FAIR AMOUNT OF
HIGH CLOUDS AND HAVE JUST GONE WITH LOWS IN THE MID TEENS TOWARDS
THE SJV AND MID 20S SOUTHWARD TOWARDS BGR. HOWEVER...IF THESE
CLOUDS DO NOT MATERIALIZE...LOWS COULD TOUCH NEAR 10F IN SOME OF
THE NORMALLY COLDER NORTHERN ZONE LOCATIONS WITHOUT THE BENEFIT OF
SNOW COVER.

FOR TUESDAY...A WEAKENING TROUGH IS EXPECT TO CROSS THE REGION. VERY
LITTLE IN THE WAY OF PRECIPITATION IS EXPECTED. THE GFS REMAINS
THE ONLY MODEL SHOWING ANY PRECIPITATION WITH THIS FEATURE. HAVE
GONE WITH MOSTLY SLIGHT CHC POPS WITH SOME LOW CHC POPS IN THE
DOWN EAST AREA FOR MIXED PRECIP. THE AIR ALOFT IS COLD ENOUGH TO
SUPPORT SNOW...BUT THE BOUNDARY LAYER WILL WARM TOWARDS THE LOW 40S DOWN
EAST WITH WARM ADVECTION OCCURRING DURING THE DAY. PRECIP IS NOT
EXPECTED TO BE HEAVY ENOUGH TO PRODUCE MUCH EVAPORATIVE COOLING.
FURTHER NORTH...EXPECT HIGHS IN THE MID 30S AND LESS CLOUDINESS.
&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE BIG CONCERN IN THE LONG RANGE CONTINUES TO BE THE STORM FOR
THE MIDDLE OF THE WEEK. THERE REMAINS A LOT OF UNCERTAINTY
REGARDING THE EXACT TIMING AND TRACK BUT THE OVERALL TREND HAS BEEN
FOR AN INCREASING CHANCE THAT THIS STORM WILL AFFECT AT LEAST
SOUTHERN PORTIONS OF THE CWA WITH SNOW/RAIN AND STRONG WINDS. THE GFS
CONTINUES TO BE THE FASTEST BRINGING THE STORM IN TUESDAY NIGHT
WHILE THE EURO AND CANADIAN HOLD THE ONSET OFF UNTIL WEDNESDAY.
OPTED TO KEEP IN CHANCE / SLIGHT CHANCE POPS TUESDAY NIGHT WITH
LIKELY POPS AND MODERATE INTENSITY PRECIPITATION OVER SOUTHERN
AREAS FOR WEDNESDAY. IN TERMS OF PRECIPITATION TYPE, CENTRAL AND
NORTHERN AREAS ARE LIKELY TO SEE MAINLY SNOW WITH A GOOD CHANCE
FOR MIXED PRECIPITATION OR RAIN OVER THE SOUTH, ESPECIALLY RIGHT ALONG
THE COAST. AT THIS POINT IT IS STILL TOO EARLY TO BE SPECIFIC WITH
QPF BUT AMOUNTS DO HAVE THE POTENTIAL TO BE SIGNIFICANT. THE OTHER
ISSUE WILL BE HOW QUICKLY THE STORM DEPARTS WEDNESDAY NIGHT INTO
THURSDAY WITH THE LATEST INDICATIONS SHOWING THAT THE LOW MAY
CLOSE OFF ALOFT SOUTH OF THE REGION SLOWING THE STORM DOWN. AT
THIS POINT OPTED TO EXTEND CHANCE POPS THROUGH WEDNESDAY NIGHT AND
MAINTAIN CONTINUITY FOR THURSDAY KEEPING POPS OUT.

FAIR WEATHER CAN BE EXPECTED BY FRIDAY AND SATURDAY WITH
MODERATING TEMPERATURES.
&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: VFR CONDITIONS TONIGHT AND SUNDAY. AS COLD FRONT CROSSES
THROUGH NORTHERN MAINE SUNDAY AFTERNOON THERE COULD BE BRIEF
PERIODS OF MVFR CEILINGS DUE TO SHOWERS. WINDS WILL GUSTS UP TO 20
KTS ACROSS THE NORTHERN TERMINALS AND AT KBGR AND UP TO 30 KTS AT
KBHB SUNDAY.

SHORT TERM: MIGHT BE A BRIEF MVFR CIG SUNDAY EVENING...ALONG WITH
VERY GUSTY NW WINDS UP TO 30 KT. AFTER THAT...EXPECT VFR CONDITIONS THROUGH
TUESDAY. A STORM SYSTEM WILL BRING THE POTENTIAL FOR MVFR/IFR
CONDITIONS LATER TUESDAY NIGHT INTO WEDNESDAY WITH SNOW OR RAIN
LIKELY, ESPECIALLY IN THE SOUTH. THESE CONDITIONS WILL IMPROVE
WEDNESDAY NIGHT INTO THURSDAY.
&&

.MARINE...
NEAR TERM: STRONG LOW LEVEL JET WILL CROSS THE WATERS ON SUNDAY
WITH GALE FORCE WINDS SO WILL ISSUE GALE WARNING FOR ALL OF OUR WATERS.
WAVE WATCH 3 TO 5 FEET TO LOW TODAY SO HAVE BUMPED UP SEAS 3 TO 5
FT ABOVE THE WAVE GUIDANCE FOR TONIGHT AND SUNDAY.

SHORT TERM: SCA CONDITIONS ARE EXPECTED SUNDAY NIGHT BUT WILL END
MONDAY MORNING AND RELATIVELY BENIGN CONDITIONS ARE EXPECTED
THROUGH TUESDAY WITH WINDS AND SEAS STEADILY DROPPING UNDER HIGH
PRESSURE. A STORM SYSTEM LOOKS TO BRING RAIN AND/OR SNOW ALONG
WITH STRONG WINDS AND INCREASING WAVE HEIGHTS FOR WEDNESDAY INTO
WEDNESDAY NIGHT WITH A GOOD POTENTIAL FOR GALE CONDITIONS.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WARNING FROM 6 AM TO 6 PM EST SUNDAY FOR ANZ050>052.

&&

NEAR TERM...FOSTER
SHORT TERM...MCW
LONG TERM...FITZSIMMONS
AVIATION...FOSTER
MARINE...FOSTER/MCW
Hazardous weather outlook, Nov 19, 3:16 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
316 PM EST SAT NOV 19 2011

MEZ001>006-010-011-015>017-029>032-202030-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
316 PM EST SAT NOV 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-202030-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
316 PM EST SAT NOV 19 2011

...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.